Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suggest treatment for non fungal scars on lower legs

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6185 Questions
Question
My 16 yr old son has developed a rash on his lower legs. Red, bumpy and a few have filled with pus. Trying to narrow down what it could be. Don't think it is fungal because I had nystatin and triamcinolone cream which we tried already, hasn't made a difference. It is concentrated in area where his hi socks cover. Could it just be clogged pores or hair follicles? He does have more hair growing there right now. Any other ideas what it could be ?
Posted Thu, 14 Aug 2014 in General Health
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Impetigo!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this rash that your son has developed. I have taken a look at the picture. This is suggestive of a bacterial infection, impetigo. Impetigo is a bacterial infection caused by the staphylococcus. This manifests as pus filled vesicles.

Treatment consists in disinfecting regularly with an antiseptic. If they are many, then a systemic antibiotics like cloxacillin is prescribed to take care of the infection.

In all, bacterial infection possible caused by staphylococcus. Treatment consist in local disinfection and oral antibiotics if pustules are extensive.

I hope this helps. I wish you well. Than you so much for using our services and feel free to ask for more information if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor